MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB MDU HAND CNTRL PWRMX EL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. RFB MDU HAND CNTRL PWRMX EL; SAW, POWERED, AND ACCESSORIES
Model Number 72200616F
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that the rfb, mdu, hand cntrl, pwrmx el gets hot.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A relationship, if any, between the subject device and the reported event could not be determined.No containment or corrective actions are recommended at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review concluded this was a repeat issue.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the exterior of product and no physical damage was observed.Mdu failed functional tests with blade stall error and overheating of cord.After troubleshooting, the cause of the overheating was observed to be a defective power cord assembly.It was determined that the power cord has shorted internal wiring.The complaint investigation has concluded that this unit has succumbed to physical damage to power cord.Factors which can contribute to a shorted power cord include rolling a heavy cart over the cord or excessive bending of the cord.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
RFB MDU HAND CNTRL PWRMX EL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11429794
Report Number1643264-2021-00909
Device Sequence Number3190733
Product Code HAB
UDI-Device Identifier03596010601209
UDI-Public03596010601209
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200616F
Device Catalogue Number72200616F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/30/2021
04/30/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date04/05/2021
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1